Originally Posted by HealthynutNY
(trigeminal area?) were you dignosed with that? did you see a Nurlogist? Talk to the doctors who gave you the medication its sounds like your allegric to the medication a bad reaction.
Thanks for the reply. I tried to come off the rivotril(clonazepam) a benzodiazepine/ by crossing over to valium and doing a slow taper. I experienced more of the burning throat and choking and burning other areas of face, osophagus and spine & IBS that I have experienced for years.
Unfortunately the burning was accompanied by spasticity of throat, facial, jaw (right side greater) muscles, sphincters, especially osephageal lower, entire length ofosephagus burning and spasming and into throat, mouth burns to other end. I had tons of coping strategies but all failed me, especially with the facial cramping (think it was trigeminal). Did ask doc for referral to neurologist..he refused many times...said he wouldn't find anything.
The worst of it is that my throat/neck on R side has been burning for years and I always thought it was neuropathy, now I think it could've been withdrawal from the drug causing damage. The area at the back of the soft palate on the right is all red and scarred (has been increasing in size over the years) . I have used an occlusal splint at night to counteract all the spasticity in face and throat muscles. Close to very low Valium I found it impossible to swallow on this side.
Due to the widespread nature and intesity of the sx whilst trying to get off the valium, I stopped the taper at 5mg. Doc added nexium and avanza (remeron) and during the last 5 months I now feel the burning and needling pain on the left side of neck & throat just under left ear. Same process that has been happening for years on the right side. Im sooo scared. Don't know what to do. Have an appt. with an ENT coming up. But it seems even moving my arms, neck can trigger the pain. It seems progressive because now the left side of the soft palate is becoming red ?(vasculitis?). The doc says they will just treat the Sx and doesn't think the ENt specialist will find anything.
I'm assumin this is a progressive neuropathy? perhaps inflammatory? due to medications and original problem...but I feel so down. I don't like no win, no win situations., Please help me with your comments if you feel you can.